MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30034UX
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one 3.0 x 34mm onyx frontier drug eluting stent to treat a lesion.It was stated that 3.0 x 34mm was indicated on the box, package and stent delivery device hub.It was reported that when the stent balloon was inflated to 14 atm for 21 seconds, the balloon appeared larger than the expected 3.0mm.Intravascular ultrasound measured the balloon expanded stent at 3.5 mm.A distal stent edge dissection was also noted which required addition stenting.No further patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to use one 3.0 x 34mm onyx frontier drug eluting stent to treat a non-calcified, non-tortuous lesion with 80% stenosis in the mid left anterior descending artery (lad).The device was inspected before use with no issues noted.The lesion was pre-dilated with a 2.0 and 2.5 nc euphora balloon.Resistance was not noted when advancing the device to the lesion.The onyx frontier was successfully implanted in the patient.It is believed that the dissection was caused by the onyx frontier.The additional stent was placed at the dissection edge.The same inflation device was successfully used with other devices.The patient is following up with another clinic.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Regulatory report 9612164-2024-02897 aware date is (b)(6) 2024.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19566552
Report Number9612164-2024-02897
Device Sequence Number7097324
Product Code NIQ
UDI-Device Identifier00763000511524
UDI-Public00763000511524
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberONYXNG30034UX
Device Catalogue NumberONYXNG30034UX
Device Lot Number0011976453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer06/19/2024
08/14/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/11/2024
08/15/2024
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale